MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number RPC-35-180
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code = dqx.Pma/510(k) number = k901899.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during endovascular surgery, the roadrunner the firm hydrophilic wire guide came out of the lumen of another manufacturer's 5 fr catheter.When the physician tried to reposition the wire guide, the tip was observed to be broken.The procedure was converted to open surgery as the lesion could not be re-canalized and the broken tip portion remained inside of the patient's anatomy.A by-pass was performed and the tip portion was unable to be retrieved.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that a section of wire had unraveled at the distal end.A segment of mandril wire was noted sticking out of the jacket approximately 3.3 cm proximal of the proximal end of the unraveled section.The portion of the wire that had not unraveled measured 181.5 cm in length.No solder joint was present at the distal end of the wire.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown, unavailable, or unchanged.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7221917
Report Number1820334-2018-00193
Device Sequence Number1483994
Product Code DQX
UDI-Device Identifier00827002075184
UDI-Public(01)00827002075184(17)200706(10)8026682
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRPC-35-180
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;